Hail, Saunders
- When
- June 4, 7:45 PM CST
- Where
- Saunders County, Yutan
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.250, -96.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 4, 12:45 PM CST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 145 PM CDT SAT JUN 4 2005 .DISCUSSION... MAIN CONCERN WILL THE BE SEVERE WEATHER THREAT OVER THE NEXT SEVERAL HOURS. RADAR AND SATELLITE TRENDS SHOW THE BULK OF THE CONVECTION NEAR THE CLOSED LOW OVER NE CO INTO SD AND STRETCHING EWD ACRS NRN IA INTO IL. LARGE AREA OF CLEARING SKIES FM SRN NEB INTO KS AND NW MO AT 18Z ON THE VISIBLE STLT PICS. LATEST SFC MAP HAD SFC LOW PRES OVER SE SD INTO CNTRL NEB WITH THE CD FNT INTO WRN KS. BACKED SFC FLOW WAS NOTED AT EMP AND ICT...WITH DEWPOINTS IN THE LOWER 70S. SPEED MAX NOSING INTO KS WAS AROUND 70KTS. SPC HAS MOD RISK OVR ALL BUT THE NW CWA AND HIGH RISK FM BIE...ALONG MO VALLEY AND INTO SW IA. SPC HRLY GRAPHICS HIGHLIGHT BEST MOISTURE CONVERGENCE AS NOTED EARLIER WITH THE BACKED SFC FLOW AND HIGHER DEWPOINTS FM MKC TO EMP. TEMPS WERE WARMING INTO 80S ACRS ERN KS AND MO...WITH STL ALREADY AT 91 AT 18Z WITH WRMFNT IN THIS AREA. H85 DEWPOINTS POOLED OVR CNTRL KS WITH A MINIMUM IN SE NEB. CAPE VALUES WERE MOST UNSTABLE OVR ERN KS INTO MO. LI VALUES WERE LOWEST IN THESE AREAS. STEEP MID LEVEL LAPSE RATES NOSING FM KS INTO SE NEB. THE 0-6KM SHEAR AND EFFECTIVE SHEAR WERE GREATEST FM KS INTO MO AND ALSO SE NEB INTO SW MO AND THE HELICITY VALUES EARLY THIS AFTERNOON WERE OVR NE KS. THE 18Z OAX SPECIAL SOUNDING HAD 850MB DEWPOINTS OF 7.4 AND WINDS 237 AT 18KTS. CLD FILLING IN LNK TO OMA NWD AND THIS WILL HURT HEATING POTENTIAL. 1825Z HAS CLEAR AREA INTO SE NE WITH CU BUILDING CNTRL NE KS. THE INITIAL SHORTWAVE TROF IS LIFTING N INTO SD AND NRN WY WITH THE NEXT POTENT TRAILING CLOSED LOW WILL SHIFT INTO WRN NEB THIS EVENING. THIS MID LEVEL LOW WILL SLOWLY MOVE INTO NCNTRL NEB BY 06Z AND FAR SE SD BY 12Z SUNDAY. BASED ON INFO AVAILABLE WILL WATCH FOR INITIAL DEVELOPMENT IN NE KS NR AND N OF WRM FNT AND INTO SE NEB AND SW IA WITH TIME. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN THIS AREA OF FAVORABLE SHEAR/INSTABILITY/. TORNADOES BEING REPORTED IN WRN NEB WITH STORMS FORMING CLOSER TO THE MID LEVEL LOW. THIS EVENING...THUNDERSTORMS WILL BE ONGOING IN SE NEB...IA WITH POTENTIAL FOR SVR CONTINUING. WILL CONTINUE TO MENTION SEVERE THIS EVENING FOR ERN ZONES. DRY SLOT FOLLOWS IN BEHIND FOR SW ZONES.EXPECT WRAPAROUND PRECIP ESPECIALLY ACRS NE NEB LATER TONIGHT INTO SUN AM. WILL LEAVE FLASH FLOOD WATCH UNTIL 1AM WHERE WE CURRENTLY HAVE IT. PWS HIGHEST FM NE KS INTO SRN IA AND ALREADY QUITE SOAKED NE WITH AN INCH OR LESS FF GUID. LOWS TONIGHT SHOULD DROP BACK INTO THE 50S W WITH WEST WINDS AND LINGER IN THE 60S ERN SECTIONS OF THE FCST AREA. WILL NEED TO LOOK AT TEMPERATURES A LITTLE CLOSER FOR SUN AS WILL HAVE TO LOWER HIGHS IF EXPECT MORE CLDS FOR NW ZONES. THE N TO S MID LEVEL TROF STRETCHES FM CANADA INTO MN AND THRU IA AND ERN NEB SUN...SLOWLY SHIFTING INTO ERN IA SUNDAY NIGHT. WE ARE LOOKING FOR A BREAK IN THE CHC OF RAIN SUN NIGHT INTO MONDAY EVENING AS MID LEVEL RIDGING BUILDS. WILL NEED TO WATCH MONDAY AS LI VALUES DECREASE WITH MOISTURE RETURN. THE STRENGTHENING LOW LEVEL JET MONDAY NIGHT SHOULD PROVIDE AND ADDITIONAL FOCUS AND WILL KEEP MONDAY NIGHT CHC GOING. THERE ARE WARM MID LEVEL TEMPS COMING IN FOR TUES...THUS HAVE DROPPED POPS BACK. DID NOT MAKE SIG CHGS TO EXTENDED. SW CONTINUES ALOFT AND SFC BOUNDARY TRIES TO PUSH THRU WED AND THEN BACK N AGAIN THU...WITH NEXT BOUNDARY APPROACHING SAT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH TIL 06Z IN SERN NEBRASKA...OTOE...JOHNSON...NEMAHA ...RICHARDSON AND PAWNEE. FLOOD WATCH TIL 06Z NERN NEBRASKA COUNTIES OF BOONE...ANTELOPE...KNOX...CEDAR ...PIERCE... MADISON ...STANTON...WAYNE...THURSTON...CUMING AND BURT. IA...FLOOD WATCH TIL 06Z FREMONT AND PAGE COUNTIES. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 552 PM CDT SAT JUN 4 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051115- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 552 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THIS TORNADO WATCH IS IN EFFECT UNTIL 11 PM. SEVERE THUNDERSTORMS ARE OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WITH ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS POSSIBLE. ANOTHER BOUNDARY WITH SCATTERED STRONG TO SEVERE STORMS IS OVER NORTHEAST NEBRASKA. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVENING. IN ADDITION...A FLOOD WATCH HAS BEEN POSTED FOR FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THIS AREA INCLUDES OTOE...JOHNSON... NEMAHA...RICHARDSON AND PAWNEE COUNTIES IN NEBRASKA AND FREMONT AND PAGE COUNTIES OF IOWA. ALTHOUGH HEAVY RAIN IS POSSIBLE OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA...THAT AREA STANDS A HIGHER CHANCE OF PICKING UP HEAVY RAIN. MUCH OF THAT AREA ALSO RECEIVED 1 TO 2 INCHES OF RAIN EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS COULD RETURN TO THE AREA AS EARLY AS MONDAY NIGHT BUT ESPECIALLY IN THE LATE TUESDAY THROUGH THURSDAY AND FRIDAY PERIODS WHEN SEVERE WEATHER WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN DEPLOYED FOR THIS EVENING. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
638 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 3 W NEBRASKA CITY 40.68N 95.92W
06/04/2005 0.75 INCH OTOE NE EMERGENCY MNGR
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
704 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL COUNCIL BLUFFS 41.24N 95.86W
06/04/2005 1.00 INCH POTTAWATTAMIE IA TRAINED SPOTTER
LAKE MANAWA EXIT
&&
KLISHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
735 PM CDT SAT JUN 4 2005
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-050700-
...TORNADO WATCH 396 HAS BEEN ISSUED UNTIL 200 AM CDT
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY AND POTTAWATTAMIE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
739 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 W PLATTSMOUTH 41.01N 95.97W
06/04/2005 2.75 INCH CASS NE PUBLIC
0705 PM HAIL 3 W MURRAY 40.92N 95.99W
06/04/2005 1.75 INCH CASS NE EMERGENCY MNGR
0705 PM HAIL 3 SW WYMORE 40.09N 96.71W
06/04/2005 4.25 INCH GAGE NE LAW ENFORCEMENT
0707 PM HAIL ODELL 40.05N 96.80W
06/04/2005 1.25 INCH GAGE NE EMERGENCY MNGR
0710 PM HAIL 10 S BEATRICE 40.13N 96.75W
06/04/2005 2.75 INCH GAGE NE TRAINED SPOTTER
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
755 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 1 S RULO 40.04N 95.43W
06/04/2005 0.88 INCH RICHARDSON NE EMERGENCY MNGR
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
808 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL WYMORE 40.12N 96.67W
06/04/2005 2.75 INCH GAGE NE TRAINED SPOTTER
0715 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 0.75 INCH DOUGLAS NE AMATEUR RADIO
13TH AND HARRISON
0720 PM HAIL PAPILLION 41.16N 96.04W
06/04/2005 1.75 INCH SARPY NE AMATEUR RADIO
72ND AND HWY 370
0727 PM HAIL BELLEVUE 41.16N 95.92W
06/04/2005 0.75 INCH SARPY NE AMATEUR RADIO
0730 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 0.88 INCH DOUGLAS NE AMATEUR RADIO
HWY 75 AND F ST
0731 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 1.00 INCH DOUGLAS NE TRAINED SPOTTER
16TH AND L ST
0738 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 1.00 INCH DOUGLAS NE AMATEUR RADIO
30TH AND LAUREL
0739 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 1.50 INCH DOUGLAS NE NWS EMPLOYEE
35TH AND CHARLES
&&
KLISHThe Omaha radar (KOAX), 8 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456858.